Firmoo > Answers > Eye Health >  question

Question

Ask questions

Christopher dale


04/03/2013

Does chemo cause watery eyes?

My daughter is suffering from liver cancer. So she has to take chemotherapy on time, which seems to get her watery eyes very often. Does her watery eyes caused by chemo?
Related Topics : watery eye
Answer the question

Answers (4)

  • emptyheading

    04/06/2013

    Yes, her watery eyes may be caused by chemo which irritates her eyes. However it may also be possible due to the liver cancer which let the eyes get infection because of invisible bacterium. You should let your daughter accept the treatment by order and have the good rest for both body health and eyes.
  • b1g_head

    04/06/2013

    Well, yes, chemo can just cause watery eyes. Generally speaking, there are some researches which have reported that some cancer treatments may cause problems with your eyes, such as conjunctivitis, cataracts, dry eyes, photophobia, and watery eyes. And even some drugs, such as chemo cause you to produce too many tears, leading to watery eyes. By the way, chemo can lead to photophobia, which is named as sensitivity to light. And that condition causes pain in your eyes when you move from a dark space to a light one, such as going outside during the daytime. So just be careful about it.
  • Anita

    04/06/2013

    It is true that people will suffer from watery eyes when they have chemotherapy. Watery eyes are caused by a blocked eye drainage system or overproduction of tears. Besides, Allergy, infection, pollution or foreign objects in eyes are also common causes. Some drugs used in chemotherapy can make the eyes watery. These drugs are usually Xeloda, Cytarabine, Adriamycin, fluorouracil and taxotere. Xeloda, Cytarabine and Adriamycin lead to watery eyes in 10 to 29 percent of patients, fluorouracil in more than 30 percent and taxotere in less than 10 percent. The wateriness can be treated by antibiotics or surgery. Besides watery eyes, chemo may also bring eye problems such as cataracts, conjunctivitis, photophobia and eye dryness.
  • Cindy

    03/28/2019

    yes
Jumpto